Texas, 2017High Wind in Texas, April 22, 2017
April 22, 2017 · NWS MAF · 1 event in 1 county or zone
Strong northeast gap winds affected Guadalupe Pass behind a cold front.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong northeast gap winds affected Guadalupe Pass behind a cold front.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Apr 21, 10:15 PM MST, 3 hours 36 minutes earlier.
Area forecast discussion, Apr 21, 10:15 PM MST, 3 hours 36 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1215 AM CDT Sat Apr 22 2017
.DISCUSSION...
See aviation discussion below.
&&
.AVIATION...
5mb/3hr isallobaric high is pushing front rapidly thru the area
with sustained 20-25G33033kt winds. MVFR CIGS are following too.
NAM12 soundings hold onto low clouds until around 18Z and this is
what TAFs will reflect.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 66 44 71 51 / 0 0 0 0
Carlsbad 69 45 75 50 / 0 0 0 0
Dryden 73 52 76 54 / 10 0 0 0
Fort Stockton 68 47 74 55 / 10 0 0 0
Guadalupe Pass 64 44 68 55 / 0 0 0 0
Hobbs 65 41 70 49 / 0 0 0 0
Marfa 69 39 72 46 / 0 0 0 0
Midland Intl Airport 67 45 72 52 / 0 0 0 0
Odessa 67 45 72 53 / 0 0 0 0
Wink 69 47 74 53 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...High Wind Warning until 9 AM MDT Saturday for Guadalupe
Mountains.
&&Hazardous weather outlook, Apr 22, 1:21 AM MST, 30 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
321 AM CDT Sat Apr 22 2017
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-230830-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos-
Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-
Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau-
Big Bend Area-Terrell-Guadalupe Mountains-
321 AM CDT Sat Apr 22 2017 /221 AM MDT Sat Apr 22 2017/
This hazardous weather outlook is for portions of southeast New
Mexico, southwest Texas and western Texas.
.DAY ONE...TODAY AND TONIGHT
There is a High Wind Warning in effect this morning for Guadalupe
Pass for northeast winds of 35 to 45 mph with a few gusts of 60 to 65 mph.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
Probability of widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
http://weather.gov/midland
High Wind, Guadalupe Mountains of Culberson County
- When
- April 22, 1:51 AM MST to 9:51 AM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 43 kt (49 mph) measured sustained
- Reported by
- ASOS
Northeast winds of 40-50 mph sustained affected the Guadalupe Pass behind a strong cold front.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Mississippi, April 22, 2017$500,000 · EF1 · 6 events
- Flash Flood and Flooding in Virginia, April 22 to 28, 2017$587,000 · 16 events
- Flash Flood and Hail in Mississippi, April 22, 2017$294,000 · 1 in hail · 15 events
- Flash Flooding and Flooding in Tennessee, April 22 to 23, 20171 injured · $78,000 · 1.75 in hail · 31 events
- Tornadoes and Hail in Alabama, April 22, 2017EF1 · 14 events
- Hail and Damaging Winds in Tennessee, April 22, 20171.75 in hail · 9 events
- Hail and Damaging Winds in Virginia, April 22, 2017$9,000 · 1 in hail · 8 events
- Flash Flooding and Flooding in Tennessee, April 22 to 23, 2017$7,000 · 7 events
- Hail and Damaging Winds in Virginia, April 22, 2017$8,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Tennessee, April 22, 20171.75 in hail · 6 events
- Hail and Damaging Winds in North Carolina, April 22, 2017$9,000 · 1 in hail · 5 events
- Damaging Winds in Alabama, April 22, 201750 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 684617.